Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 19, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 13, 2008, 3:29 AM MDT for 20 counties in North Dakota. It took effect at Jun 13, 2008, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 3:29 AM MDT (09:29 UTC)
- In effect from
- Jun 13, 2008, 9:00 AM MDT
- Expired
- Jun 13, 2008, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS73 KBIS 131516 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1016 AM CDT FRI JUN 13 2008 ...WIND ADVISORY TODAY SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHEASTERN MANITOBA LATE THIS MORNING WILL MOVE TO WESTERN ONTARIO TODAY. STRONG WEST WINDS WILL CONTINUE TO INCREASE SOUTH AND WEST OF THE LOW. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHERN NORTH DAKOTA...WHERE WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TODAY. THE WINDS ARE EXPECTED TO DECREASE RAPIDLY EARLY THIS EVENING AS THE LOW MOVES NORTHEAST. PEOPLE TRAVELING ACROSS SOUTHERN NORTH DAKOTA TODAY SHOULD USE CAUTION...ESPECIALLY ON NORTH AND SOUTH ROADS. NDZ017>020-031>037-040>048-050-051-132330- /O.CON.KBIS.WI.Y.0019.000000T0000Z-080614T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1016 AM CDT FRI JUN 13 2008 /916 AM MDT FRI JUN 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TODAY. WINDS SHOULD DECREASE RAPIDLY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HW
000 WWUS73 KBIS 132031 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT FRI JUN 13 2008 ...WIND ADVISORY THIS TODAY SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHWESTERN ONTARIO THIS AFTERNOON WILL CONTINUE TO PRODUCE STRONG WEST WINDS ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA LATE THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED THROUGH THE LATE AFTERNOON HOURS. THE WINDS ARE EXPECTED TO DECREASE RAPIDLY EARLY THIS EVENING AS THE LOW MOVES NORTHEAST. PEOPLE TRAVELING ACROSS SOUTHERN NORTH DAKOTA TODAY SHOULD USE CAUTION...ESPECIALLY ON NORTH AND SOUTH ROADS. NDZ017>020-031>037-040>048-050-051-140000- /O.CON.KBIS.WI.Y.0019.000000T0000Z-080614T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 331 PM CDT FRI JUN 13 2008 /231 PM MDT FRI JUN 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH THOUGH THE LATE AFTERNOON HOURS. WINDS SHOULD DECREASE RAPIDLY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 13, 3:05 AM MDT, 24 minutes earlier.
Area forecast discussion, Jun 13, 3:05 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT FRI JUN 13 2008 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FOCUS FOR TODAY IS WINDS. CURRENTLY SURFACE LOW CENTER JUST NORTH OF PEMBINA WITH WEST WINDS 20 TO 25 MPH GUSTING TO 30 TO NEAR 40 MPH OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. MODELS SUGGEST THESE STRONG WINDS WILL SPREAD TO JAMESTOWN AREA THIS MORNING. STRONGEST H850 WINDS ARE OVER SOUTHWESTERN NORTH DAKOTA THIS MORNING...WITH 50 KNOTS AT MIDNIGHT - 06Z - AND 30 TO 40 KNOTS AT 18Z. THE UPPER JET AT H250 ROUNDS THE STACKED SURFACE/UPPER LOW ON THE WEST AND SOUTH SIDE...SO OVER SOUTHWEST NORTH DAKOTA EARLY THIS MORNING...AND ACROSS SOUTHERN NORTH DAKOTA LATE THIS MORNING AND INTO THE AFTERNOON. EXPECTING ADIABATIC LAPSE RATE FROM THE SURFACE OVER WESTERN/SOUTHERN NORTH DAKOTA AND WINDS SHOULD MAINTAIN STRENGTH DURING THE DAYTIME. AS SOON AS DECOUPLING STARTS WINDS SHOULD DECREASE QUICKLY. WILL ISSUE WIND ADVISORY FOR SOUTHERN HALF OF COUNTIES THROUGH 00Z. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSHOWERS WITH CYCLONIC FLOW ALOFT...BEST CHANCE IS NEAREST THE LOW IN THE NORTHEAST. THIS LOW LIFTS NORTHEAST TOWARDS HUDSON BAY...AND ANOTHER UPPER LEVEL LOW APPROACHES FROM SOUTHWESTERN CANADA AS A WEAK SURFACE COLD FRONT EXTENDS EAST TO WEST ACROSS THE STATE. WILL HAVE A CHANCE OF THUNDERSTORMS ON SATURDAY AFTERNOON AS THE UPPER SHORTWAVE APPROACHES. MODELS DIFFER ON SUNDAY WITH THE NAM SUGGESTING ANOTHER STRONG UPPER SHORTWAVE MOVING ACROSS THE STATE FROM THE NORTHWEST...WHILE THE GFS SHUNTS THIS ENERGY NORTH OF THE BORDER AND CLIPPING THE NORTHEAST COUNTIES WHILE BUILDING A BROAD UPPER RIDGE OVER MONTANA/WESTERN NORTH DAKOTA. WILL KEEP A CHANCE OF THUNDERSTORMS FOR NORTHEASTERN COUNTIES AS PER PREVIOUS FORECAST. .LONG TERM...MONDAY THROUGH THURSDAY... FEW CHANGES IN THE DAY 4-5 PERIOD TODAY. MEDIUM RANGE MODELS ARE INDICATING A BUILDING UPPER RIDGE OVER THE NORTHERN PLAINS THROUGH THE PERIOD...WITH A LEE TROUGH OVER EASTERN MONTANA. MAIN PROBLEM WILL BE AFTERNOON/EVENING CONVECTION EACH DAY. MONDAY LOOKS TO BE THE MOST LIKELY TO BE DRY OF THE TWO DAYS. BOTH GFS AND ECMWF INDICATE AN AREA OF CONVECTION DEVELOPING ALONG THE MT/WY BORDER AND PROPAGATING EAST INTO SOUTH DAKOTA. NORTHERN EDGE ONLY BRUSHES OUR SOUTHWEST. THE REMAINDER OF THE FORECAST AREA IS DRY. WILL NOT ADD ANY MENTION OF PRECIPITATION TO THE SOUTHWEST AT THIS TIME. ON TUESDAY...MODELS DISAGREE ON THE HANDLING OF SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES. ECMWF AND CANADIAN GLOB ARE QUICKER TO KNOCK DOWN THE UPPER RIDGE WITH A SHORTWAVE AND BRING A CHANCE OF PRECIP INTO THE AREA TUESDAY AFTERNOON AND TUESDAY NIGHT. THE GFS KEEPS STRONG RIDGING OVER THE WESTERN DAKOTAS THROUGH 12Z WEDNESDAY AND IS THUS DRY TUESDAY AND TUESDAY NIGHT. WILL GO WITH THE CONSENSUS AND KEEP THINGS DRY FOR NOW. VERY FEW CHANGES TO TEMPERATURES WITH HIGHS IN THE 70S EACH DAY AND LOWS IN THE UPPER 40S TO MID 50S. LATE IN THE EXTENDED PERIOD...TEMPERATURES REMAIN MILD BUT PRECIPITATION CHANCES INCREASE WITH MAINLY AFTERNOON/EVENING CONVECTION. && .AVIATION... SURFACE AND UPPER LOWS CURRENTLY SITUATED OVER SOUTHER MANITOBA. WRAP AROUND MOISTURE AND SHORTWAVES SPINNING AROUND THE SYSTEM...PRODUCING AREAS MVFR CLOUDINESS AND SCATTERED SHOWERS OVER WESTERN AND CENTRAL NORTH DAKOTA. AS THE SYSTEM LIFTS NORTHEAST INTO ONTARIO TODAY...CEILINGS WILL IMPROVE TO VFR. WILL KEEP A MENTION OF MVFR CLOUDINESS THROUGH THE MORNING. BEST BET FOR SHOWERS TO DAY FROM MOT-JMS...WILL ALSO MENTION VCTY SHOWERS IN THE AFTERNOON FOR DIK ISN AND BIS. EXPECT STRONG WEST TO NORTHWEST FLOW ONCE AGAIN TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017>020-031>037-040>048-050-051. && JV/TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:33 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 42 min |
| Jun 13, 3:54 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 27 min |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.